SRS Has anyone been on Gabapentin or Lamictal?

Discussion in 'On Topic' started by Mr. November, Feb 1, 2010.

  1. Mr. November

    Mr. November Guest

    I'm on both now (Gabapentin to help me sleep/PTSD and Lamictal for anxiety) and I'm having some weird side effects. One of the side effects of Gabapentin is excessive eating. I don't know if it's the mixture of the two drugs, but I get hungry and then can't eat. Nothing sounds good to me and when I do eat, I feel sick.

    I'm on 300mg of the gabapentin and working on the "starter kit" for Lamictal (it has three different dosages and you upgrade week by week to find the correct one).

    Has anyone else experienced weird side effects with these meds? :hsd:
     
  2. djshotglass

    djshotglass New Member

    Joined:
    May 4, 2007
    Messages:
    3,795
    Likes Received:
    0
    I just started on the same dose of gabapentin a few weeks ago and I haven't noticed any side effects. In fact I'm going to ask them to increase the dose soon. I'm using it for pain management. It does okay for that, but I actually am using it more now for what it does to my sleep. I now sleep deeper and feel more refreshed when I wake up.

    I did not notice any effects on my eating. I didn't see anything about that in everything I have read about it as well.

    The only side effect I ever saw was when my gf took two of my pills without telling me. I saw that she had really bad nystagmus and called her out for taking my pills but I wasn't mad because it was too funny to watch her eyes.
     
  3. Mr. November

    Mr. November Guest

    I don't notice any difference in my sleep. It was supposed to help with my nightmares, but it's not helping either. Maybe I'm not giving it enough time to get into my system.
     
  4. DouggieJ

    DouggieJ OT Supporter

    Joined:
    Nov 1, 2007
    Messages:
    8,126
    Likes Received:
    0
    Location:
    New York, NY USA
    I was on gabapentin for a while for chronic pain. I think it worked somewhat, but not that great. I'm no longer on it since I don't have insurance anymore and it's quite expensive, even in generic form. I'm taking tramadol now with temazepam for sleep.
     
  5. kdrweez

    kdrweez New Member

    Joined:
    Jul 29, 2008
    Messages:
    3,886
    Likes Received:
    0
    I just got off of Lamictal after taking it for 2 years. I'm bipolar.

    I started noticing midyear that I was extremely irritable. I was yelling at people and flipping out over the smallest things. Finally I made the move to start weening off of it. Not really easy, between the migraines and pissyness and all, but I did it.

    That's just a side note though...I never had a problem with wanting to eat excessively. If anything, I eat less now. I'd blame the gabapentin first :)
     

Share This Page